Persistent cough - is it the ace inhibitor or a cold I got ?
I've been using 10 mg of lisinopril daily for about 3 years. It's the only drug I take. With the exception of cramps that lasted a few days when I first started the drug, I've never had other side effects.
However, for the past 3 weeks, I've had a cough that I just can't get rid of. This cough definitely started because I got sick (I went to the dr.). However, I've never had a persistent cough this long. I don't have a fever. I cough up a lot of phlegm still, but the severity of my cough is less severe than when I first got sick. Taking an expectorant helps.
I was just curious if you guys think my cough might be related to the lisinopril rather than an illness at this point. I'm not asking for a diagnosis, but I would like to hear from people who are familiar with the cough side effect from ace inhibitors. Perhaps, you can tell me what the cough is like and how you realized the cough was a drug-related side effect rather than a symptom of an illness.
Last edited by 2muchdrugs28; 02-08-2010 at 11:21 AM.